Texas, 2015Flash Flood in Texas, May 4, 2015
May 4, 2015 · NWS EPZ · 1 event in 1 county or zone
A weak upper low was located over Arizona with a surface low and trough near the Rio Grande Valley. Deep moisture was located east of the surface low with dew points well into the 50s.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper low was located over Arizona with a surface low and trough near the Rio Grande Valley. Deep moisture was located east of the surface low with dew points well into the 50s. Heavy rain fell in the Dell City area with a report of flash flooding just south of town.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at May 4, 2:00 PM MST, 30 minutes earlier.
Area forecast discussion, May 4, 2:00 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
300 PM MDT MON MAY 4 2015
.SYNOPSIS...
PLENTY OF MOISTURE AND INSTABILITY ACROSS THE REGION THIS EVENING
WILL KEEP THE THREAT OF THUNDERSTORMS ONGOING. FOR AREAS EAST OF
THE RIO GRANDE A THREAT OF SEVERE THUNDERSTORMS IS IN PLACE WITH
THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. THE REGION DRYS
OUT TUESDAY WITH THE RETURN OF DEEP WESTERLY FLOW. ONLY A FEW
LINGERING STORMS LOOK POSSIBLE OVER THE MOUNTAINS. FOR THE REST OF
THE WEEK EXPECT NEAR SEASONAL AFTERNOON TEMPERATURES WITH MILD
MORNINGS. AFTERNOONS WILL BE BREEZY AND CONDITIONS WILL BE DRY.
&&
.DISCUSSION...
INGREDIENTS HAVE COME TOGETHER OVER AREAS EAST OF THE RIO GRANDE
FOR SEVERE THUNDERSTORMS. LOW LEVEL EASTERLY FLOW HAS BROUGHT
AND KEPT SURFACE DEWPOINTS UP AND PROVIDED GOOD VEERING WIND
SHEAR. THIS HAS MEANT PLENTY OF CAPE AND LOW LI'S. THE RESULTS
HAVE BEEN SEVERAL SEVERE STORMS...OUR FIRST OF THE YEAR. RIGHT
BEFORE THE STORMS INCREASED IN INTENSITY WE ISSUED OUR FIRST
SEVERE THUNDERSTORM WATCH OF THE YEAR FOR OTERO AND HUDSPETH
COUNTIES. THIS IS WHERE THE STRONGEST STORMS HAVE BEEN. WE EXPECT
THIS TO CONTINUE INTO THE EARLY EVENING HOURS BEFORE DIMINISHING.
TO THE WEST THERE WILL BE STORMS ALSO IN THE EVENING HOURS...BUT
THEY SHOULD LACK THE STRENGTH THE EASTERN STORMS HAVE.
TUESDAY THIS FIRST UPPER LOW-PRESSURE SYSTEM WILL HAVE LIFTED
NORTHEAST AWAY FROM THE REGION AND DEEPER DRY AIR WILL FILTER IN
ON DEEP SOUTHWESTERLY FLOW. THIS SHOULD SCOUR OUT MUCH OF THE
MOISTURE AND LEAVE ONLY THE MOUNTAINS WITH ENOUGH MOISTURE FOR ANY
STORMS. THE LOWLANDS SHOULD BE DRY FOR THE REST OF THE WEEK AND
THROUGH THE WEEKEND STARTING TUESDAY.
THE PATTERN FOR THE REST OF THE WEEK KEEPS OUR AREA SOUTH OF A
LARGE PACIFIC STORM SYSTEM THAT WILL BE SLOWLY TRACKING EAST AND
PASSING TO OUR NORTH FRI/SAT OVER THE FOUR CORNERS. THIS PLACES
US IN A PERSISTENT DRY WEST/SW FLOW PATTERN. WITH THE SYSTEM
PASSING NORTH WE WILL BE IN REGION OF THE PATTERN WITH THE
STRONGER WINDS AS LEE SURFACE TROUGHING HANGS TO OUR EAST
AND A TIGHT GRADIENT ALOFT MIXING DOWN STRONGER WIND EACH
AFTERNOON.
MONDAY INTO TUESDAY WE COME UNDER SHORTWAVE RIDGING ALOFT WHILE
HIGH PRESSURE AT THE SURFACE SETTLES OVER THE SOUTHERN PLAINS.
THIS HELPS TO CUT OUR WINDS ALOFT AND ALLOWS FOR A SOUTHEASTERLY
PUSH FROM THE GULF. THE RESULT WILL LIKELY BE AN INCREASING
MOISTURE INGEST WITH THE DRY LINE BACKING WEST INTO OUR EASTERN
ZONES. THIS WILL BE OUR NEXT OPPORTUNITY FOR STORMS AND
RAIN...BEGINNING TUESDAY OF NEXT WEEK.
&&
.AVIATION...VALID 05/00Z-06/00Z...
VFR CONDITIONS SHOULD PERSIST AT ALL TAF SITES THRU THE PERIOD WITH
SOUTH-SOUTHWESTERLY WINDS BETWEEN 15-20 KTS WITH GUSTS 20-25KTS.
-TSRA SCT-BKN080CB POSSIBLE ACROSS ENTIRE REGION UNTIL 12Z. OVER
HIGHER TERRAIN AND AT KTCS -TSRA UNTIL END OF PRD. STRONG WIND
GUSTS AND REDUCED VISIBILITY COULD EXIST NEAR STORMS.
77-PAZOS
&&
.FIRE WEATHER...
THIS AFTERNOON AND TONIGHT AS A LOW PRESSURE SYSTEM FROM SOCAL MOVES
EAST THROUGH THE AREA A CHANCE OF WETTING RAIN WILL EXIST FOR ALL
FIRE WEATHER ZONES. WEST OF THE RIO GRANDE MOST ACTIVITY WILL BE
HIGH BASED SHOWERS THAT COULD PRODUCE ERRATIC AND GUSTY WINDS WITH
LITTLE TO NO ACCUMULATION. ALL ZONES EAST OF THE RIO GRANDE WILL
HAVE A BETTER CHANCE FOR ACCUMULATING WETTING RAINS. THESE STORMS
COULD PROCUDE LOCALLY HEAVY RAINFALL...STRONG WINDS AND LIGHTNING.
A CHANCE OF RAIN SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE
NORTHERN ZONES THROUGH TUESDAY AFTERNOON. DRY AND WARM WEATHER WILL
PREVAIL WEDNESDAY THROUGH THE WEEKEND WITH BREEZY TO WINDY
AFTERNOONS.
MIN RH VALUES TODAY WILL WILL BE IN THE 20S FOR THE LOWLANDS AND THE
GILA WILDERNESS. THE SACRAMENTO MOUNTAINS WILL SEE MIN RH VALUES IN
THE UPPER 30S TO 40S. MIN RH VALUES WILL STEADILY DECREASE OVER THE
NEXT FEW DAYS AS DEEP WESTERLY FLOW DEVELOPS RESULTING IN POSSIBLE
NEAR RED FLAG CONDITIONS ON FRIDAY.
&&
77-PAZOS
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 59 81 57 84 59 / 10 0 0 0 0
SIERRA BLANCA 54 82 54 84 53 / 30 0 0 0 0
LAS CRUCES 51 80 49 84 49 / 10 0 0 0 0
ALAMOGORDO 54 80 52 84 54 / 30 0 0 0 0
CLOUDCROFT 42 59 38 62 41 / 50 30 20 0 0
TRUTH OR CONSEQUENCES 50 78 49 82 51 / 20 10 0 0 0
SILVER CITY 46 68 45 72 44 / 20 20 0 0 0
DEMING 48 80 47 84 48 / 10 0 0 0 0
LORDSBURG 48 79 47 82 47 / 10 10 0 0 0
WEST EL PASO METRO 59 82 58 84 59 / 10 0 0 0 0
DELL CITY 53 80 51 83 53 / 30 20 0 0 0
FORT HANCOCK 55 82 54 86 56 / 20 0 0 0 0
LOMA LINDA 58 78 57 79 54 / 20 0 0 0 0
FABENS 54 81 53 84 55 / 20 0 0 0 0
SANTA TERESA 55 82 54 85 53 / 10 0 0 0 0
WHITE SANDS HQ 58 80 56 83 56 / 20 0 0 0 0
JORNADA RANGE 50 80 47 83 48 / 20 0 0 0 0
HATCH 50 81 48 84 50 / 10 0 0 0 0
COLUMBUS 54 81 53 83 52 / 10 0 0 0 0
OROGRANDE 57 81 56 83 55 / 30 0 0 0 0
MAYHILL 48 69 45 71 46 / 50 30 10 0 0
MESCALERO 45 69 42 70 44 / 50 30 10 0 0
TIMBERON 47 68 44 70 44 / 40 30 10 0 0
WINSTON 44 71 40 73 42 / 30 40 10 0 0
HILLSBORO 48 77 46 80 47 / 20 20 0 0 0
SPACEPORT 49 80 47 83 48 / 20 0 0 0 0
LAKE ROBERTS 44 69 41 72 43 / 30 30 10 0 0
HURLEY 47 69 44 73 44 / 20 20 0 0 0
CLIFF 42 75 41 80 44 / 10 30 0 0 0
MULE CREEK 39 73 39 78 37 / 20 30 0 0 0
FAYWOOD 47 74 46 78 46 / 20 20 0 0 0
ANIMAS 48 80 48 83 47 / 10 0 0 0 0
HACHITA 47 81 48 83 46 / 10 0 0 0 0
ANTELOPE WELLS 46 80 48 82 46 / 10 0 0 0 0
CLOVERDALE 47 76 48 78 45 / 10 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
14/77
Hazardous weather outlook, May 4, 3:23 AM MST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
423 AM MDT MON MAY 4 2015
NMZ401>417-TXZ418>424-051030-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
423 AM MDT MON MAY 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED MOUNTAIN SHOWERS/THUNDERSTORMS THIS AFTERNOON AND
EVENING. ISOLATED LOWLAND SHOWERS/THUNDERSTORMS. MAIN HAZARD WILL
BE GUSTY WINDS WITH GUSTS OF 40-50 MPH POSSIBLE. RAINFALL IS NOT
EXPECTED TO BE SIGNIFICANT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE...MAINLY OVER THE
MOUNTAINS...LATE MORNING AND AFTERNOON. GUSTY WINDS 40 TO 50 MPH
POSSIBLE. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THE REST OF
THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
HEFNER
In the hours before
Special weather statement, May 4, 11:58 AM MST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1258 PM MDT MON MAY 4 2015
TXZ420-421-041945-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-SALT BASIN TX-
1258 PM MDT MON MAY 4 2015
...STRONG THUNDERSTORMS THREATENING NORTHERN HUDSPETH COUNTY THROUGH
145 PM MDT...
AT 1254 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF CORNUDAS...
MOVING NORTH AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
DELL CITY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3199 10545 3200 10518 3180 10522 3180 10542
TIME...MOT...LOC 1858Z 183DEG 12KT 3188 10532
GNL
Local storm report, May 4, 1:28 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
228 PM MDT MON MAY 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL WEED 32.80N 105.52W
05/04/2015 E1.75 INCH OTERO NM PUBLIC
GENERAL STORE IN WEED REPORTED GOLFBALL SIZE HAIL.
LOOKED WORSE TOWARD SACRAMENTO.
&&
EVENT NUMBER EPZ1500054
FAUSETTSpecial weather statement, May 4, 1:44 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
244 PM MDT MON MAY 4 2015
TXZ420-421-042130-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-SALT BASIN TX-
244 PM MDT MON MAY 4 2015
...STRONG THUNDERSTORMS THREATENING NORTHERN HUDSPETH COUNTY THROUGH
330 PM MDT...
AT 239 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF CORNUDAS...MOVING EAST AT 10
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
DELL CITY...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR FOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3200 10522 3179 10513 3181 10550 3196 10553
TIME...MOT...LOC 2044Z 263DEG 10KT 3187 10541
GNL
Flash Flood, Hudspeth
- When
- May 4, 2:30 PM MST to 4:00 PM MST
- Where
- Hudspeth County, 1.44 mi SW of Dell City to 1.11 mi E of Dell City Lynch Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 31.914, -105.216
TXDOT out of Dell City reported 1 foot of water on highway 1437 two miles south of town.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Texas, May 4 to 5, 20151 injured · $311 million · 6 events
- Hurricane in Guam, May 4 to 7, 20151 death · $100,000 · 1 event
- Flash Flood and Hail in Iowa, May 4, 20151 death · 2 injured · 0.88 in hail · 3 events
- Flash Flood and Hail in New Mexico, May 4 to 5, 2015$3.0 million · 1.5 in hail · 11 events
- Tornadoes and Flash Flood in Kansas, May 4, 2015EF1 · 15 events
- Flash Flooding and Hail in Texas, May 4 to 5, 2015$17,000 · 2.5 in hail · 24 events
- Flash Flood in Colorado, May 4, 2015$20,000 · 1 event
- Flash Flooding and Hail in Kansas, May 4, 20151 in hail · 13 events
- Hail in Indiana, May 4, 20151.75 in hail · 8 events
- Flash Flooding and Flood in Missouri, May 4, 20151 in hail · 7 events
- Flash Flood and Hail in Illinois, May 4, 20151 in hail · 4 events
- Flooding in Kansas, May 4 to 5, 2015$800 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580949.